loading... close

My mother is about to start low dose Taxol treatment on Friday for the next 12 weeks for stage 2 breast cancer. Can anyone give me any info on this? What can I do for her? What side effects will kick her butt the most?

Kerrie Williams Profile
Asked by

anonymous

Learning About Breast Cancer about 6 years
 
  • Erin Timlin Profile
    anonymous
    Survivor since 2011
    Taxol can cause body aches and neuropathy but maybe with a low dose your mom will get off easy. I had both side effects but it wasn't too terrible. My oncologist prescribed me 800mg ibuprofen which helped. If the neuropathy gets bad they can prescribe something for that as well. Also provide help at home after her doses if you can - cleaning, cooking, running errands, etc. I felt bad for about 2 days starting about 2 days after treatment. Good luck!
    about 6 years Comment Flag
  • shari lind Profile
    anonymous
    Learning About Breast Cancer
    I had 12 doses of taxol and I have to say that fatigue was the worst. I had AC first and that made me super sick plus lose my hair. My hair started growing back with taxol. B there with her during treatments and help with everything - cooking cleaning etc sending encouragement to ur mom
    about 6 years Comment Flag
  • Nancy Ries Profile
    anonymous
    Survivor since 2011
    Kerrie, I didn't have to have chemo. I can't help with side effects from that. I had surgical biopsy/lumpectomy and then radiation. I can help out with what you can do for your Mom. Call her to chat. Offer her rides. Bring her surprises. I think that family support is very important in breast cancer treatment. You are on the right track. Best to both you and your Mom.
    about 6 years Comment Flag
  • Evelyn Heilbrunn Profile
    anonymous
    Survivor since 2012
    Hi Kerri, I first want to say that it's great you're being pro-active for your Mom. I had Stage 2 and finished chemo in March. I had Taxotere as part of my chemo and frankly I had a hard time with it. I got it every 3 weeks with 2 other chemo drugs. My doc thinks I was slightly allergic to it so I had some problems there. But generally, I had a lot of bone and joint pain. I took Percocet for it. I also lost all my hair and was very tired, and that got worse as treatments continued. Good news is that the pain decreased pretty quickly after chemo. The fatigue took longer and I'm still not 100%. Your Mom will be getting a very powerful drug and I'm sure she'll need some help, especially the first few days after a treatment. Good luck to both of you!
    almost 6 years Comment Flag
  • Ali S Profile
    anonymous
    Survivor since 2011
    For me taxol made my body ache. Walks helped but only flat roads. I also got a massage at my hospital the day after and noticed a difference from when I didn't. I'
    about 6 years Comment Flag
  • Lisa W Profile
    anonymous
    Patient
    Hi Kerrie! I'm currently on Taxol, I have 5 more to go. ( I also have stage 2 BC, did 4 rounds of A/C & doing a total of 12 rounds of Taxol every week in Fridays.) I have to say, everybody is different and for me, the first few rounds of Taxol were "okay", but now that I'm on chemo #7, i'm pretty tired on day 2 after treatment, nuerithpy is just in my left hand but in my left foot & toes,my body aches are getting worse & my appetite just isn't the same. My best advice, is be patient with her. Listen to what she needs. It could change from day to day. Help w/the simple tasks...that helps me the most. My son is wonderful, he's 16 and just him emptying out the dishwasher, helping w/the laundry, grocery shopping, helping me do dishes and even cooking, those are the things that help me and still makes me feel like im doing things. I wish you and your mom the best!!! ;)
    about 6 years Comment Flag
  • Anj Donahue Profile
    anonymous
    Survivor since 2012
    Hi Kerrie! Sorry about your mother, but she will make it through this just fine. I was also diagnosed with stage 2 BC. I just had my 7th infusion of low dose Taxol on Thursday. I go weekly and will be receiving 12 in all. While chemo is not fun by any means, my biggest gripe is the awful hot flashes with Taxol. I still have some fatigue and my taste buds are still off, but it's nothing compared to my previous chemo regimen (I received 4 dose dense infusions of AC prior to the Taxol).
    almost 6 years Comment Flag
  • shen cruces Profile
    anonymous
    Stage 3A Patient
    I had 4 taxol every other week but a high dose so my side effects were sometimes intense. I hope your mom has an easier time as she will be on a lower dose. I had a massage the day after and I took Epsom salt baths which felt amazing. Not too hot especially if she has a possibility of lymphadema. I took Vicodin only at night so that I could sleep through the bone ache. Those are the big three things that got me through. Just spend time with her and make sure she eats lots of protein, sleeps and laughs.
    almost 6 years Comment Flag
  • Ali S Profile
    anonymous
    Survivor since 2011
    Sorry..wasn't done. I was 32 and in very active so walking was tolerable. I also took ativan at night to help me sleep. Fatigue was also tough
    about 6 years Comment Flag
  • Thumb avatar default
    anonymous
    Stage 3B Patient
    I had 4 treatments of Taxol every 2 weeks. I had lots of bone/ joint pain also my teeth hurt a lot! I took Vicodin when it got too bad or sometimes just Tylenol would take the edge off. Make sure she gets lots of rest and drinks plenty of water. Best of luck ;)
    about 6 years Comment Flag

Educational Video

Personal Story

Related Topics

Looking for another topic?
Use the search box in the top right.

Footer 1

An Early Detection Plan (EDP) significantly increases the chances of surviving breast cancer.

spread the word